Alert archive / Hawaii / High Surf Warnings in 2017
High Surf Warning 9, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 25, 2017, 3:24 AM HST for Hawaii County, Honolulu County, Kauai County, Hawaii. It took effect at Mar 25, 2017, 6:00 AM HST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2017, 3:24 AM HST (13:24 UTC)
- In effect from
- Mar 25, 2017, 6:00 AM HST
- Expired
- Mar 26, 2017, 3:50 PM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 58 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.4
The text
As transmitted.
272 WHHW40 PHFO 251324 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST SAT MAR 25 2017 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... .A LARGE WEST NORTHWEST SWELL WILL SPREAD DOWN THE ISLAND CHAIN TODAY INTO THIS EVENING...THEN PEAK TONIGHT INTO SUNDAY. THIS WILL RESULT IN WARNING LEVEL SURF LATER TODAY THROUGH SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...WITH WARNING LEVEL SURF ON WEST FACING SHORES OF THE BIG ISLAND TONIGHT AND SUNDAY. THE WESTERLY DIRECTION OF THE SWELL WILL CAUSE SOME SHADOWING FOR OAHU...MOLOKAI AND MAUI...WITH ADVISORY LEVEL SURF EXPECTED FOR EXPOSED NORTH AND WEST FACING SHORES OF THOSE ISLANDS FROM THIS AFTERNOON THROUGH SUNDAY. HIZ001>003-260230- /O.NEW.PHFO.SU.W.0009.170325T1600Z-170327T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 324 AM HST SAT MAR 25 2017 ...HIGH SURF WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST MONDAY. * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...RISING TO 20 TO 28 FEET. * TIMING...THIS MORNING THROUGH SUNDAY NIGHT...WITH THE HIGHEST SURF EXPECTED TONIGHT INTO SUNDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ023-024-026-260230- /O.NEW.PHFO.SU.W.0009.170326T0400Z-170327T1600Z/ KONA-SOUTH BIG ISLAND-KOHALA- 324 AM HST SAT MAR 25 2017 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY. * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...RISING TO 8 TO 12 FEET. THE HIGHEST SURF IS EXPECTED ALONG THE COAST EXTENDING SOUTH FROM KAILUA KONA TO SOUTH POINT. * TIMING...THIS EVENING THROUGH SUNDAY NIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ006>008-012-013-017-019-020-260230- /O.NEW.PHFO.SU.Y.0027.170325T2200Z-170327T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 324 AM HST SAT MAR 25 2017 ...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY. * SURF...ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI... RISING TO 18 TO 24 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...RISING TO 12 TO 18 FEET. * TIMING...THIS AFTERNOON THROUGH SUNDAY NIGHT...WITH THE HIGHEST SURF EXPECTED TONIGHT INTO SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ JACOBSON
3 follow-up statements
610 WHHW40 PHFO 260228 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 428 PM HST SAT MAR 25 2017 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND FOR WEST FACING SHORES OF THE BIG ISLAND... ... HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... .A LARGE WEST NORTHWEST SWELL WILL CONTINUE TO SPREAD DOWN THE ISLAND CHAIN TONIGHT...PEAKING LATE TONIGHT INTO SUNDAY. THIS WILL RESULT IN WARNING LEVEL SURF THROUGH SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND ON WEST FACING SHORES OF THE BIG ISLAND. THE WESTERLY DIRECTION OF THE SWELL WILL CAUSE SOME SHADOWING FOR OAHU...MOLOKAI AND MAUI...WITH ADVISORY LEVEL SURF EXPECTED FOR EXPOSED NORTH AND WEST FACING SHORES OF THOSE ISLANDS THROUGH SUNDAY. HIZ001>003-261415- /O.CON.PHFO.SU.W.0009.000000T0000Z-170327T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 428 PM HST SAT MAR 25 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...RISING TO 20 TO 28 FEET. * TIMING...THROUGH SUNDAY NIGHT...WITH THE HIGHEST SURF EXPECTED TONIGHT INTO SUNDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ023-024-026-261415- /O.CON.PHFO.SU.W.0009.170326T0400Z-170327T1600Z/ KONA-SOUTH BIG ISLAND-KOHALA- 428 PM HST SAT MAR 25 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...RISING TO 8 TO 12 FEET. THE HIGHEST SURF IS EXPECTED ALONG THE COAST EXTENDING SOUTH FROM KAILUA KONA TO SOUTH POINT. * TIMING...TONIGHT THROUGH SUNDAY NIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ006>008-012-013-017-019-020-261415- /O.CON.PHFO.SU.Y.0027.000000T0000Z-170327T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 428 PM HST SAT MAR 25 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SURF...ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI... RISING TO 18 TO 24 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...RISING TO 12 TO 18 FEET. * TIMING...THROUGH SUNDAY NIGHT...WITH THE HIGHEST SURF EXPECTED LATE TONIGHT INTO SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ EVANS
794 WHHW40 PHFO 261406 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 406 AM HST SUN MAR 26 2017 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...NORTH FACING SHORES OF OAHU...AND FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU...NORTH AND WEST FACING SHORES OF MOLOKAI AND NORTH FACING SHORES OF MAUI... .LIFE-THREATENING SURF ASSOCIATED WITH A LARGE WEST-NORTHWEST SWELL WILL CONTINUE THROUGH TONIGHT ALONG EXPOSED NORTH AND WEST FACING SHORES. SURF WILL LIKELY HOLD AT ADVISORY LEVELS INTO MONDAY BEFORE DROPPING BELOW TUESDAY. HIZ007-008-270315- /O.UPG.PHFO.SU.Y.0027.000000T0000Z-170327T1600Z/ /O.EXA.PHFO.SU.W.0009.000000T0000Z-170327T1600Z/ OAHU NORTH SHORE-OAHU KOOLAU- 406 AM HST SUN MAR 26 2017 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...ALONG NORTH FACING SHORES OF OAHU...20 TO 25 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ001>003-270315- /O.CON.PHFO.SU.W.0009.000000T0000Z-170327T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 406 AM HST SUN MAR 26 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...22 TO 28 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ023-024-026-270315- /O.CON.PHFO.SU.W.0009.000000T0000Z-170327T1600Z/ KONA-SOUTH BIG ISLAND-KOHALA- 406 AM HST SUN MAR 26 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND...8 TO 12 FEET. THE HIGHEST SURF IS EXPECTED ALONG THE COAST EXTENDING SOUTH FROM KAILUA KONA TO SOUTH POINT. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ006-012-013-017-019-020-270315- /O.CON.PHFO.SU.Y.0027.000000T0000Z-170327T1600Z/ WAIANAE COAST-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 406 AM HST SUN MAR 26 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SURF...ALONG WEST FACING SHORES OF OAHU...NORTH AND WEST FACING SHORES OF MOLOKAI AND NORTH FACING SHORES OF MAUI...12 TO 18 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ GIBBS
166 WHHW40 PHFO 270150 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 PM HST SUN MAR 26 2017 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF THE BIG ISLAND... .A LARGE WEST-NORTHWEST SWELL WILL CONTINUE THROUGH MONDAY ALONG EXPOSED NORTH AND WEST FACING SHORES. SURF WILL REMAIN AT ADVISORY LEVELS INTO MONDAY BEFORE DROPPING BELOW TUESDAY. HIZ001>003-007-008-271415- /O.CAN.PHFO.SU.W.0009.000000T0000Z-170327T1600Z/ /O.EXB.PHFO.SU.Y.0027.000000T0000Z-170328T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- 350 PM HST SUN MAR 26 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU... 20 TO 24 FEET...AND NORTH FACING SHORES OF OAHU...15 TO 20 FEET. OCCASIONAL HIGHER SETS POSSIBLE. * TIMING...THROUGH MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ023-024-271415- /O.CAN.PHFO.SU.W.0009.000000T0000Z-170327T1600Z/ /O.EXB.PHFO.SU.Y.0027.000000T0000Z-170328T0400Z/ KONA-SOUTH BIG ISLAND- 350 PM HST SUN MAR 26 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG WEST FACING SHORES OF THE BIG ISLAND FROM KONA SOUTHWARD...8 TO 11 FEET WITH OCCASIONAL HIGHER SETS. * TIMING...THROUGH MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ026-270300- /O.CAN.PHFO.SU.W.0009.000000T0000Z-170327T1600Z/ KOHALA- 350 PM HST SUN MAR 26 2017 ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF WARNING. SURF HAS LOWERED TO BELOW 8 FEET THIS AFTERNOON DUE IN PART TO THE SHADOWING AFFECT OF THE OTHER ISLANDS. THEREFORE THE HIGH SURF WARNINGS HAS BEEN CANCELLED. $$ HIZ017-270300- /O.CAN.PHFO.SU.Y.0027.000000T0000Z-170327T1600Z/ MAUI WINDWARD WEST- 350 PM HST SUN MAR 26 2017 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS LOWERED THIS AFTERNOON DUE IN PART TO THE SHADOWING AFFECT OF THE OTHER ISLANDS. THEREFORE THE HIGH SURF WARNINGS HAS BEEN CANCELLED. $$ HIZ006-012-013-019-020-271415- /O.EXT.PHFO.SU.Y.0027.000000T0000Z-170328T0400Z/ WAIANAE COAST-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 350 PM HST SUN MAR 26 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * SURF...ALONG WEST FACING SHORES OF OAHU...NORTH AND WEST FACING SHORES OF MOLOKAI AND NORTH FACING SHORES OF MAUI EAST OF KAHULUI...10 TO 15 FEET WITH OCCASIONAL HIGHER SETS. * TIMING...THROUGH MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ EVANS
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 25, 3:20 AM HST, 4 minutes earlier.
Area forecast discussion, Mar 25, 3:20 AM HST, 4 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 320 AM HST Sat Mar 25 2017 .SYNOPSIS... A persistent ridge of high pressure north of the islands will keep trade winds blowing across local waters through the week, with a slight increase into the locally breezy range expected through this weekend. Clouds and showers will favor windward slopes, especially at night and in the mornings. Slightly weaker trade winds are expected by midweek as upper troughing develops across the area. && .DISCUSSION... A surface ridge extending east to west along 27N, to the north of the main Hawaiian islands, keeps moderate to locally strong easterly trade winds blowing across local waters this morning. Remnant moisture from an old frontal boundary passed west of the islands overnight, leaving a typical trade wind weather pattern of clouds and showers locally. Satellite loop shows scant low cloud cover statewide, with scattered clouds lingering mainly across windward shores and slopes of the smaller islands. Earlier cloud cover across the Big Island has decreased dramatically, leaving mostly clear skies everywhere except for along windward shores and slopes, where scattered low clouds persist. Radar shows very little shower activity, mainly as isolated light showers embedded within trade flow upwind from Oahu and the Big Island. A single notable shower has formed over land near Kailua-Kona on the Big Island. Models show the ridge will remain north of the islands through the forecast period, with no areas of enhanced moisture or disturbed weather expected through the weekend and into early next week. High pressure along the ridge will consolidate north and northwest of the islands, tightening the local pressure gradient and causing trades to increase today across the eastern half of the main island chain. Clouds and showers will favor windward and mauka areas, with leeward areas of the Big Island expected to cloud up each afternoon and evening, then clear out each night. Deep troughing forecast during the middle of next week west of 170W will weaken the pressure gradient across the islands, causing trade winds to decrease slightly from Tuesday onwards. An uptick in windward rainfall may occur Tuesday or Wednesday as ridging aloft is eroded by a trough skirting by to the north. && .AVIATION... Some clouds and showers are lingering over the windward side of Kauai early this morning but are expected to thin as the day wears on. VFR conditions are expected to prevail. Trade winds will increase today, which may require AIRMET TANGO for moderate turbulence to the lee of the mountains. No AIRMETs are in effect at this time. && .MARINE... Forerunners of the large incoming west-northwest swell have been arriving on schedule at buoy 51101 to the northwest of Kauai during the last few hours. A Friday evening satellite altimetry pass showed that this swell appears to be running close to the Wavewatch guidance levels, and the latest ECMWF wave model has also come into much better agreement with the Wavewatch on the timing of this swell. Surf on Kauai is expected to build to warning levels (25 ft north/20 ft west) during the day, then peak tonight into Sunday morning. Warning level surf should continue through the day Sunday, before gradually subsiding early next week. The more westerly direction of the swell will likely cause Kauai to shadow the other smaller islands. The current forecast continues to hold surf for exposed north and west facing shores of Oahu and Maui County just under warning levels. This will be monitored as more observations come in from the northwest buoys, and a slightly larger or more northwest swell could bring warning level surf to Oahu/Maui County as well. Surf along west facing shores of the Big Island is also forecast to reach low-end warning level (12 ft) tonight through Sunday night. A high surf warning has been posted for north/west facing shores of Niihau and Kauai, and for the west facing shores of the Big Island. A high surf advisory has been posted for north/west facing shores of Oahu and Molokai, and for north facing shores of Maui. Otherwise, small long period south swells will continue through this weekend and into next week, with a slightly larger long period south swell forecast for Wednesday night through Friday. Another large west-northwest swell will be possible from next Friday into the following weekend. The Small Craft Advisory (SCA) remains posted for the typically windier waters around the Big Island and Maui County through Sunday night. High pressure strengthening northeast of the state will provide locally breezy conditions through the weekend. The SCA has been expanded to cover the most of the other coastal waters late this morning, and the remaining waters early this evening, as seas build above 10 ft due to the large incoming west-northwest swell. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory from noon today to 6 AM HST Monday for Waianae Coast-Oahu North Shore-Oahu Koolau-Molokai-Maui Windward West-Maui Central Valley-Windward Haleakala. High Surf Warning from 6 AM this morning to 6 AM HST Monday for Niihau-Kauai Windward-Kauai Leeward. High Surf Warning from 6 PM this evening to 6 AM HST Monday for Kona-South Big Island-Kohala. Small Craft Advisory until 6 AM HST Monday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory from 6 PM this evening to 6 AM HST Monday for Oahu Leeward Waters-Maui County Leeward Waters-Big Island Windward Waters. Small Craft Advisory from 10 AM this morning to 6 AM HST Monday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters. && DISCUSSION...Powell AVIATION...M Ballard MARINE...Jacobson
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:24 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 3 days |
Nearby
High Surf Warnings in Hawaii, 2017Every high surf warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.